Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

May 11, 2021Jefferson County, Georgia

NWS Atlanta, GA issued this special weather statement at May 11, 2021, 4:49 PM EDT for Jefferson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 4:49 PM EDT (20:49 UTC)
Expired
May 11, 2021, 5:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS82 KFFC 112049
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Tue May 11 2021
 
GAZ076-112115-
Jefferson GA-
449 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 515 PM EDT...

At 449 PM EDT...a strong thunderstorm was over Moxley, or near
Louisville...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Louisville, Wadley and Moxley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3286 8231 3288 8242 3298 8241 3298 8228
      3293 8227
TIME...MOT...LOC 2049Z 284DEG 17KT 3291 8235 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 11, 3:51 PM EDT, 58 minutes earlier.

Area forecast discussion, May 11, 3:51 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
351 PM EDT Tue May 11 2021

.SHORT TERM /Tonight through Wednesday Night/...
Near Zonal upper level flow remains over the area through the
short term. This flow will bring wave after wave eastward out of
the Mid MS river valley into GA through Thu. There is still a
weak cold front laying west to east across central GA and it is
slowly moving southward. With ample moisture in place and temps
in the upper 70s to mid 80s across central portions of the state
showers and isolated thunderstorms are popping up across the area.
These isolated showers will become more wide spread tonight as
the first wave moves in from the west right around 06z Wed. Good
deep layer moisture moves in with this next wave but instabilities
stay fairly weak over night. PWs increase into the 1.2 to 1.6
inch range over night so all in all looking for some isolated
thunderstorms with periods of heavy rain. Areas along and south
of Interstate 20 will see 0.75 to 1.25 inches of rain overnight.
Will see some thunderstorms but not expecting any severe weather.
Will see a bit of a break with the heavy rain Wed afternoon but
another wave moves back in Wed night into Thu morning. QPF values
show a 3 day total of 1 to 2 inches for area south of a Rome to
Gainesville line.

A strong surface high developing over the Midwest is expected to
extend high pressure ridging into northeast Georgia during the
daytime on Wednesday, which will initiate a CAD airmass over north
Georgia and into portions of central Georgia. Unseasonably cool
temperatures are forecast on Wednesday afternoon as a result of
this airmass, with temperatures dropping as low as the mid-50s in
the afternoon hours. Low cloud ceilings and patchy fog are also
possible within this airmass on Wednesday. This CAD wedge is
expected to persist beyond the short term period, as evaporative
cooling from elevated rain falling through it on Wednesday will
keep the airmass in place.

01

.LONG TERM /Thursday through Tuesday/...
If you're a fan of summer, this AFD is not meant for you. We start
the longer term off with well below seasonal temperatures with highs
on Thursday in the mid 60s. These highs range from 15 to 20 degrees
below what we would expect for this time of year. Overnight Thursday
and into Friday, low temps will struggle to reach 50. As we move
toward the weekend, things begin to improve through with daytime
highs climbing back into the mid 70s by Saturday and then back to
the low 80s by the time the weekend comes to a close.

As far as rain goes, a stationary front will linger over the area
keeping in a slight chance of rain for SE Georgia before finally
pushing out by Friday late morning. After that, we're looking at
sunny weekend before a slight chance of rain with a few
thunderstorms possible approaches next Tuesday. Models are currently
at odds with each other for next weeks precip as the GFS has an
upper level low moving through the Great Lakes with a cold front
sweeping through N Georgia Tuesday and into Wednesday. The ECMWF has
a blocking high and surface ridging that keeps SE CONUS dry. Kept
chance PoPs in for the time being.

Vaughn

&&

.AVIATION...
18Z Update...
Isolated showers popping up across the area but the real precip
moves in tonight. Looking for rain to move into the TAF sites
starting right around sunset and will continue off and on through
the rest of the TAF period. Winds are out of the NW and will turn
to the NE around 3z then to the E by 15-17z Wed. Wind speeds will
stay 10kt or less through tonight with speeds increasing to 10kt
with gust to 20kt by 15-17z Wed. VSBYS will mainly stay VFR with
some MVFR VSBYs expected in and around any stronger showers Wed.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          54  58  47  65 / 100 100  20  30
Atlanta         57  60  49  63 /  90  90  20  30
Blairsville     51  56  45  62 / 100  80  20  20
Cartersville    54  59  48  66 /  90  70  20  20
Columbus        65  70  52  66 /  80  80  30  30
Gainesville     54  57  48  63 /  90  90  20  20
Macon           63  68  50  65 /  70  90  30  40
Rome            54  60  49  69 /  90  60  20  20
Peachtree City  58  62  48  64 /  90  90  20  30
Vidalia         66  73  52  64 /  70  80  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, May 11, 11:52 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1152 AM EDT Tue May 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1152 AM EDT Tue May 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms this afternoon will become more widespread
this evening and into the overnight hours. A few of these storms
may become strong to severe with small hail, damaging winds, and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms will be possible Wednesday and Thursday
but are not expected to be strong or severe. Otherwise, the
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 11, 3:16 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Tue May 11 2021

GAZ055>058-111945-
Butts GA-Clayton GA-Spalding GA-Henry GA-
316 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...SOUTHERN
CLAYTON...NORTHEASTERN SPALDING AND SOUTHWESTERN HENRY COUNTIES UNTIL
345 PM EDT...

At 315 PM EDT...a strong thunderstorm was over Sunny Side, or near
Griffin...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
McDonough, Hampton, Locust Grove, Sunny Side, Towalaga, Luella,
Atlanta Motor Speedway, Jw Smith Reservoir, Walker Mill, Birdie,
Blacksville and Experiment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3332 8439 3334 8439 3334 8438 3336 8439
      3342 8439 3343 8407 3324 8408 3330 8440
TIME...MOT...LOC 1915Z 277DEG 25KT 3333 8432

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 11, 4:31 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT Tue May 11 2021

GAZ060-061-072-073-112100-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-
431 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM...NORTHERN
BALDWIN...SOUTHWESTERN HANCOCK AND NORTHEASTERN JONES COUNTIES UNTIL
500 PM EDT...

At 430 PM EDT...a strong thunderstorm was over Resseaus Crossroads,
or 10 miles south of Eatonton...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Milledgeville, Meriwether, Ethridge, Plant Harlee Branch, Underwood,
Resseaus Crossroads and Stanfordville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3316 8351 3329 8350 3328 8308 3305 8309
TIME...MOT...LOC 2030Z 286DEG 20KT 3319 8344

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 11, 4:34 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Tue May 11 2021

GAZ058-059-071-072-112100-
Butts GA-Monroe GA-Jones GA-Jasper GA-
434 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHEASTERN
MONROE...NORTHWESTERN JONES AND SOUTHERN JASPER COUNTIES UNTIL 500 PM
EDT...

At 434 PM EDT...a strong thunderstorm was over Berner, or 10 miles
northeast of Forsyth...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
McElheneys Crossroads, Berner, Adgateville and Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3315 8391 3326 8388 3323 8360 3306 8367
TIME...MOT...LOC 2034Z 284DEG 15KT 3316 8384

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 11, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Tue May 11 2021

GAZ076-112115-
Jefferson GA-
449 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 515 PM EDT...

At 449 PM EDT...a strong thunderstorm was over Moxley, or near
Louisville...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Louisville, Wadley and Moxley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3286 8231 3288 8242 3298 8241 3298 8228
      3293 8227
TIME...MOT...LOC 2049Z 284DEG 17KT 3291 8235

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:16 PM EDTSpecial Weather StatementFFCSpalding29 min
May 11, 3:34 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding26 min
May 11, 4:31 PM EDTSpecial Weather StatementFFCBaldwin29 min
May 11, 4:34 PM EDTSpecial Weather StatementFFCJasper26 min
May 11, 4:40 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam39 min
May 11, 4:45 PM EDTSevere Thunderstorm WarningFFCJasper, Jones23 min
May 11, 5:53 PM EDTSpecial Weather StatementFFCHarris37 min
May 11, 6:22 PM EDTSpecial Weather StatementFFCUpson23 min
May 11, 7:22 PM EDTSpecial Weather StatementFFCWilkinson23 min
May 11, 7:48 PM EDTSpecial Weather StatementFFCTwiggs27 min
May 11, 7:59 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.